Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 31, 2025, 4:12 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2025, 4:12 PM EDT (20:12 UTC)
- Expired
- Mar 31, 2025, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
616 WUUS52 KMFL 312012 SVRMFL FLC099-312045- /O.NEW.KMFL.SV.W.0013.250331T2012Z-250331T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 412 PM EDT Mon Mar 31 2025 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... East central Palm Beach County in southeastern Florida... * Until 445 PM EDT. * At 411 PM EDT, a severe thunderstorm was located over Greenacres, or near Lake Worth, moving southeast at 5 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Palm Springs, Lake Worth, Greenacres, Lake Worth Corridor, Seminole Manor, Atlantis, Lantana, Lake Clarke Shores, Boynton Beach, and Palm Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2661 8015 2666 8013 2663 8004 2655 8007 TIME...MOT...LOC 2011Z 336DEG 6KT 2663 8012 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:09 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 31, 2:09 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 209 PM EDT Mon Mar 31 2025 ...New LONG TERM... .SHORT TERM... (Rest of today through Tuesday) Issued at 1204 PM EDT Mon Mar 31 2025 GOES Imagery early this afternoon depicts cloud streets of shallow capped cumulus clouds reminiscent of summer time across South Florida. The discussion & forecast from the midnight shift remains on track with the potential of a few strong to marginally severe storms this afternoon across the eastern half of the area. Mesoscale models such as the HRRR and RAP have been fickle and unrepresentative for our region over the last several days. However, more dry air in the vertical column should indeed limit convective coverage compared to what unfolded yesterday. Rain chances remain at a modest 30-40% along the east coast of SoFlo with lower values west of Lake Okeechobee. Forecast parameters such as DCAPE 1100+ J/kg, SBCAPE of 2000-3000+ J/Kg, and steep low level lapse rates support the threat of some robust storm activity once the capping inversion erodes even though 500mb temperatures are a few degrees warmer than yesterday. If a taller core does develops, DCAPE and dry mid- level air may allow for strong to severe downbursts (& wind gusts) to occur. 500mb temperatures of - 9C to -10C could still support the potential of small hail with the most robust cores. In addition, light southwestery 850mb flow may pin the Atlantic sea- breeze along the coast. While models depict convective initiation occurring late (4-6pm) in the afternoon with the sea-breeze making further progress inland, variations in this evolution may support a non- zero (<2%) conditional tornado risk as a corridor of enhanced bulk shear and SRH materializes on the stable side of the sea-breeze boundary. The best dynamics given the flow regime for this would be across Palm Beach County and northern Broward County. HREF's LPMM also hints at the potential of a few localized swaths of 1-2" of rainfall with afternoon thunderstorms today. This could materialize if a storm is pinned along a boundary as mid-level flow remains light. This could create some nuisance flooding if it occurs over an urban area. Light and variable winds tonight into early Tuesday as saturation at the surface may set the stage for additional round of patchy fog across inland areas. Once the sun rises, flow will remain light and variable with the Atlantic and Gulf breezes forecast to push inland during the late morning/early afternoon hours and favor any isolated shower and storm coverage over the central interior. However, less moisture will be available (abundantly dry air aloft) for showers to form, meaning that any development would be expected to be shallow and weak in nature. Temperatures for today and tomorrow will be in the mid to upper 80s across the region, with the lower end being observed near the coastlines. Portions of the interior could approach 90 as well tomorrow. Heat indices (feels-like temperatures) may reach the middle to upper 90s each afternoon across inland communities. && .LONG TERM... (Tuesday night through next Sunday) Issued at 200 PM EDT Mon Mar 31 2025 For the latter half of the week and moving into the weekend, expansive mid-level ridging and surface high pressure over the western Atlantic will continue to strengthen and preside over the southeastern CONUS. This will most likely inhibit convection in South Florida. There will be some remaining moisture lingering in the region and the formation of the Atlantic and Gulf sea breezes. However, it will not likely be enough to overcome the increasingly dry air aloft, as well as an intrusion of drier air closer to the surface. Thus, model guidance continues to forecast very low rain chances throughout the long term period. Winds will increase by mid- week, due to the strengthening high, which will interact with low pressure over the Great Lakes region. With a tighter pressure gradient, these breezy conditions will likely to last into the end of the week and potential for gusts up to 20KT. High temperatures each day are expected in the mid 80s near the coasts and the upper 80s to lower 90s for the interior sections. With lingering moisture mid-week, there will be potential for heat indices reaching the mid-90s across the SW Florida on Wednesday and Thursday. && .AVIATION... (18Z TAFS) Issued at 1204 PM EDT Mon Mar 31 2025 Light southerly to southwesterly continues across most of the area. The continued propagation of the Atlantic sea- breeze inland will veer winds at area terminals back to a southeasterly direction after its passage. SHRA/TSRA is forecast to develop late this afternoon across the eastern half of South Florida, have handled with VCTS for now as confidence on coverage remains low. Future amendments and TEMPOs may be needed. && .MARINE... Issued at 1204 PM EDT Mon Mar 31 2025 Generally benign conditions to start the week through Tuesday with winds and seas gradually remaining below 10kts and 2 feet or less respectively. A few showers and storms remain possible with locally higher seas and waves in and around this activity. && .BEACHES... Issued at 1204 PM EDT Mon Mar 31 2025 A moderate risk for rip currents along the east coast continues today, but as winds continue to weaken this risk will diminish heading into Tuesday. An elevated risk is likely to return to the east coast later in the weak as onshore winds increase again. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 86 74 84 / 20 10 0 0 West Kendall 69 89 71 85 / 10 10 0 0 Opa-Locka 70 89 73 84 / 20 10 0 0 Homestead 71 86 73 85 / 10 10 0 0 Fort Lauderdale 71 84 73 83 / 20 10 0 0 N Ft Lauderdale 71 85 73 83 / 30 10 0 0 Pembroke Pines 72 89 74 84 / 20 10 0 0 West Palm Beach 69 86 73 84 / 30 10 0 0 Boca Raton 70 86 73 85 / 30 10 0 0 Naples 69 85 70 88 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Hadi LONG TERM....Redman/JS AVIATION...Hadi
Hazardous weather outlook, Mar 31, 9:48 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 948 AM EDT Mon Mar 31 2025 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 011400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 948 AM EDT Mon Mar 31 2025 ...A Few Strong to Marginally Severe Thunderstorms This Afternoon... ...Elevated Risk of Rip Currents: Atlantic Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of America. .DAY ONE...Today and tonight. Thunderstorms: A few thunderstorms are possible again this afternoon and evening. A couple storms could become strong to marginally severe containing strong gusty winds, small hail, and heavy downpours. Visibility: Patchy fog is possible late tonight across inland areas. Rip Currents: A moderate risk of rip currents is in effect for the Atlantic Coast beaches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An elevated rip current risk is possible for the middle and late portions of this week as onshore flow increases once again. Hazardous marine conditions are possible as winds increase in the middle and end of this week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Mar 31, 10:12 AM EDT, 6 hours before
Preliminary Local Storm Report
National Weather Service Miami FL
1012 AM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Flood 1 SSW Coral Gables 25.72N 80.27W
03/30/2025 Miami-Dade FL Broadcast Media
DELAYED: Report of a partial collapse of a
patio roof at a dorm building at the
University of Miami. Recorded wind gusts in
the area were less than 40 mph, and rainfall
measurements were between 3-4 inches during
the time of the incident.
&&
MolledaSpecial weather statement, Mar 31, 3:07 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Miami FL
307 PM EDT Mon Mar 31 2025
FLZ067-068-168-311930-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
307 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of east central Palm
Beach County through 330 PM EDT...
At 307 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Royal Palm Beach, or near Wellington. This
storm was nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeside Green, Palm Beach International Airport, Glen Ridge,
Plantation Mobile Home Park, Golden Lakes, Gun Club Estates, Cloud
Lake, Schall Circle, Royal Palm Estates, Lake Belvedere Estates,
Haverhill, West Palm Beach, Stacey Street, Century Village, Royal
Palm Beach, Westgate-Belvedere Homes, Cypress Lakes, Lake Clarke
Shores, Loxahatchee Groves, and Palm Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2663 8021 2671 8027 2682 8014 2666 8005
2665 8005
TIME...MOT...LOC 1907Z 236DEG 4KT 2669 8022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JSSpecial weather statement, Mar 31, 3:27 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
327 PM EDT Mon Mar 31 2025
FLZ067-068-168-312000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
327 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of east central Palm
Beach County through 400 PM EDT...
At 327 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Golden Lakes, or near West Palm Beach,
moving northeast at 5 mph.
HAZARD...Wind gusts of 45 to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lakeside Green, Palm Beach International Airport, Greenacres, Port Of
Palm Beach, Glen Ridge, Plantation Mobile Home Park, Golden Lakes,
Mangonia Park, Gun Club Estates, Riviera Beach, Palm Beach, Cloud
Lake, Schall Circle, Royal Palm Estates, Lake Belvedere Estates,
Haverhill, Lake Clarke Shores, West Palm Beach, Palm Springs, and
Stacey Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2662 8004 2669 8004 2669 8005 2662 8005
2662 8011 2661 8018 2674 8021 2680 8005
2678 8005 2677 8004 2677 8005 2670 8005
2670 8004 2676 8004 2672 8003
TIME...MOT...LOC 1927Z 245DEG 5KT 2668 8017
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JSSpecial weather statement, Mar 31, 3:58 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
358 PM EDT Mon Mar 31 2025
FLZ068-168-312045-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
358 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of east central Palm
Beach County through 445 PM EDT...
At 358 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Royal Palm Estates, or near Lake Worth.
This storm was nearly stationary.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Palm Beach International Airport, Greenacres, Glen Ridge, Gun Club
Estates, Seminole Manor, Hypoluxo, Cloud Lake, Royal Palm Estates,
Lake Belvedere Estates, Lake Worth Corridor, Haverhill, Atlantis,
Lake Clarke Shores, Palm Springs, Stacey Street, Lake Worth, Lantana,
Westgate-Belvedere Homes, Downtown West Palm Beach, and Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2663 8004 2667 8004 2667 8005 2659 8005
2662 8004 2659 8004 2658 8005 2654 8005
2661 8017 2670 8016 2671 8005 2668 8004
2671 8004 2671 8003
TIME...MOT...LOC 1958Z 291DEG 4KT 2666 8013
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<45 MPH
JSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:06 PM EDT | Special Marine Warning | MFL | 24 min | |
| Mar 30, 10:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Mar 31, 12:23 PM EDT | Special Marine Warning | MFL | 17 min | |
| Mar 31, 3:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Mar 31, 3:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Mar 31, 3:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 28 min |
| Mar 31, 3:39 PM EDT | Special Marine Warning | MFL | 51 min | |
| Mar 31, 3:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Mar 31, 5:33 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Mar 31, 6:00 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Mar 31, 6:27 PM EDT | Special Weather Statement | MFL | Broward | 63 min |
| Mar 31, 7:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Mar 31, 7:21 PM EDT | Special Weather Statement | MFL | Broward | 54 min |
| Mar 31, 7:40 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 65 min |
| Mar 31, 7:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Mar 31, 7:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.